Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Eigenvalues of some almost periodic functions

Author: Jirō Egawa
Journal: Proc. Amer. Math. Soc. 115 (1992), 535-540
MSC: Primary 54H20
MathSciNet review: 1079890
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {B_U}$ be the set of real valued functions on $ R$ which are bounded and uniformly continuous. For $ f,g \in {B_U}$, put

$\displaystyle d(f,g) = \mathop {\sup }\limits_{t \in R} \vert f(t) - g(t)\vert.$

Then $ {B_U}$ becomes a metric space. On $ {B_U}$ we define a flow $ \eta $ by $ \eta (f,t) = {f_t}$ for $ (f,t) \in {B_U} \times R$. We denote the restriction of $ \eta $ to the hull of $ f \in {B_U}$ by $ {\eta _f}$. If $ f$ is almost periodic, then the set of eigenvalues of $ {\eta _f}$ coincides with the module of $ f$ (see J. Egawa, Eigenvalues of compact minimal flows, Math. Seminar Notes (Kobe Univ.), 10 (1982), 281-291. In this paper, we extend this result to almost periodic functions with some additional properties.

References [Enhancements On Off] (What's this?)

  • [1] Jirō Egawa, Eigenvalues of compact minimal flows, Math. Sem. Notes Kobe Univ. 10 (1982), no. 2, 281–291. MR 704910
  • [2] Robert Ellis, Lectures on topological dynamics, W. A. Benjamin, Inc., New York, 1969. MR 0267561
  • [3] A. M. Fink, Almost periodic differential equations, Lecture Notes in Mathematics, Vol. 377, Springer-Verlag, Berlin-New York, 1974. MR 0460799
  • [4] V. V. Nemytskii and V. V. Stepanov, Qualitative theory of differential equations, Princeton Mathematical Series, No. 22, Princeton University Press, Princeton, N.J., 1960. MR 0121520
  • [5] M. Nibu, Topological groups, Iwanami, Tokyo, 1976. (Japanese)
  • [6] L. S. Pontryagin, Topological groups, (Japanese Transl.) Iwanami, Tokyo, 1957.
  • [7] George R. Sell, Topological dynamics and ordinary differential equations, Van Nostrand Reinhold Co., London, 1971. Van Nostrand Reinhold Mathematical Studies, No. 33. MR 0442908

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H20

Retrieve articles in all journals with MSC: 54H20

Additional Information

Keywords: Equicontinuous, minimal flow, almost periodic function, eigenvalues
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society